Hail, Lawrence
- When
- July 17, 12:23 PM MST
- Where
- Lawrence County, 8.3 mi SSE of Lead
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 44.239, -103.706
A severe thunderstorm developed south of Lead and moved slowly southeast . S.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm developed south of Lead and moved slowly southeast . The storm produced hail to the size of quarters along U.S. Highway 385 from Brownsville to Sheridan Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 17, 10:30 AM MST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 1130 AM MDT TUE JUL 17 2012 .AVIATION...18Z TAFS SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT. MVFR CONDITIONS...ALONG WITH THE THREAT FOR HAIL AND GUSTY WINDS...CAN BE EXPECTED WITH THE STRONGER STORMS. && .PREV DISCUSSION... /ISSUED 318 AM MDT TUE JUL 17 2012/ DISCUSSION... TODAY THROUGH THURSDAY NIGHT MEAN CENTRAL CONUS UPPER LEVEL RIDGE WILL REMAIN THROUGH THE PERIOD...WITH SW MEAN FLOW CONTINUING OVER THE REGION. PERSISTENT NW CONUS UPPER TROUGH WITH MOISTURE LADEN MONSOON SOUTHERLY FLOW ON ITS EASTERN PERIPHERY WILL CONTINUE TO SUPPORT DISTURBED UPPER LEVEL FLOW IN THE REGION...WITH ANOTHER IMPULSE EXPECTED INTO THE REGION TODAY. MEANWHILE...A LEE SIDE TROUGH WILL REMAIN INN PLACE AT THE SFC WITH LL MOISTURE POOLING CONTINUING NW OF THE SFC TROUGH...WHICH WAS LOCATED ACROSS SOUTH CENTRAL SD THIS MORNING. A BRIEF PERIOD OF LOCAL RIDGE FLATTENING PER AND ADVECTING UPPER LEVEL IMPULSE CAN BE EXPECTED TODAY...WITH DEEP LAYER RIDGING COMMENCING WED. THE LL TROUGH IS EXPECTED TO REMAIN NEARLY STATIONARY ACROSS SOUTH CENTRAL AREAS TODAY. A DEPARTING SHORTWAVE WILL SUPPORT WIDESPREAD TS ACTIVITY ACROSS THE NORTH EARLY THIS MORNING...WITH RAIN CHANCES WANING BY MID MORNING. ATTENTION TURNS TOWARD THE NEXT DISTURBANCE WHICH WILL PUSH INTO THE WY ZONES BY LATE MORNING...SUPPORTING INCREASING CHANCES FOR SHRA/TS ACTIVITY. AN H7 THETA-E RIDGE WILL SLOWLY SHARPENING AND ADVECT EAST THROUGH THE DAY WITH SHRA/TS CHANCES SPREADING ENE THROUGH THE PERIOD. THE COINCIDENCE OF THE BEST FORCING FOR ASCENT AND LL MOISTURE CONVERGENCE /ALTHOUGH IN AN ELEVATED SENSE NORTH OF THE SFC TROUGH/ IS EXPECTED TO RESIDE ACROSS NE WY INTO NW SD....WHERE LOCALIZED HEAVY RAIN IS CERTAINLY POSSIBLE. HENCE...HAVE INCORPORATED HIGHEST POPS THERE. CONVECTION IS EXPECTED TO FOLLOW CLOSE TO THE H7 THETA-E RIDGE...WHICH IS FORECAST TO SLOWLY TRAVERSE THE FA THROUGH THE DAY AND EVENING PERIOD. ALTHOUGH SOUTH CENTRAL SD WILL BE NEAREST THE SFC TROUGH WITH HIGH LOCAL SFC CONVERGENCE...STAUNCH CAPPING WILL REMAIN. HOWEVER...IF CONVECTION CAN OVERCOME THE CAP...LOCAL MOISTURE POOLING WITH EXPECTED STRONG HEATING WOULD SUPPORT RATHER HIGH CAPE VALUES IN EXCESS OF 2500 J/KG INCREASING THE CHANCE FOR SEVERE CONVECTION. NW HALF WILL ALSO SEE A CHANCE FOR A SEVERE CONVECTION GIVEN THE PRESENCE OF SUFFICIENT DEEP LAYER BULK SHEAR AND ML CAPE /ESP GIVEN LL MOISTURE CONVERGENCE/...ALTHOUGH CERTAINLY NOT WIDESPREAD. LARGE HAIL WOULD BE THE MAIN CONCERN. BEST CONVECTION CHANCES WILL TREND ENE THIS EVENING...WITH FORCING EXITING THE REGION OVERNIGHT. EXPECT NEARLY ALL ACTIVITY TO BE OUT OF THE FA BY WED MORNING. WARM TEMPS CAN EXPECTED FOR SOUTH CENTRAL AREAS WITH COOLER CONDITIONS EXPECTED NW HALF /COMPARED TO YESTERDAY/S NUMBERS/. WED-THUR...RIDGING REGIME ANTICIPATED IN THE PERIOD. ALTHOUGH DEEP LAYER WAA WILL DOMINATE THE PERIOD...LINGERING SUFFICIENT MOISTURE/DIURNAL HEATING/AND EDDY CONVERGENCE COULD SUPPORT TS/S OVER THE BH DURING BOTH AFTERNOON PERIODS. IN ADDITION...CONVECTION COULD ALSO SNEAK INTO THE FA FROM THE HIGH TERRAIN OF WY...AN POSSIBLY ADVECT THROUGH THE FA OVERNIGHT...ESP WED NIGHT WHEN A WEAK IMPULSE IS SUGGESTED IN THE FLOW. TEMPS WILL WARM IN THE PERIOD....WITH TRIPLE DIGIT NUMBERS EXPECTED TO RETURN...POSSIBLY AS EARLY AS WED...AND DEFINITELY THURS AS H85 PROGS IN THE ECMWF AND GFS SUGGEST LOW 30S C ONCE AGAIN WITH LL FLOW TURNING WESTERLY. EXTENDED... UPPER LEVEL RIDGE WILL REMAIN STRONG OVER THE NORTHERN AND CENTRAL HIGH PLAINS FRIDAY...THEN BEGIN TO WEAKEN AND SHIFT SLOWLY SOUTHEASTWARD OVER THE WEEKEND. HOT CONDITIONS CAN BE EXPECTED ON FRIDAY...WITH TRIPLE DIGIT HIGHS OVER MUCH OF THE WESTERN AND CENTRAL SD PLAINS. CHANCES FOR THUNDERSTORMS WILL INCREASE OVER THE WEEKEND AS THE RIDGE WEAKENS AND ALLOWS WEAK UPPER LEVEL DISTURBANCES TO PASS THROUGH THE FORECAST AREA. WILL GO WITH DAILY CHANCES FOR THUNDERSTORMS OVER AT LEAST PORTIONS OF THE AREA THROUGH THE EXTENDED PERIOD. THE THERMAL RIDGE WILL MOVE SOUTH AND EAST OF THE AREA OVER THE WEEKEND...WITH SLIGHTLY COOLER AIR WORKING IN FROM THE NORTH AND WEST. HOWEVER...TEMPERATURES WILL STILL BE ABOVE AVERAGE WITH HIGHS MOSTLY IN THE 90S TO AROUND 100 FROM SATURDAY INTO EARLY NEXT WEEK. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...WFO UNR LONG TERM...WFO UNR AVIATION...WFO UNR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 123 PM MDT TUE JUL 17 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-181300- HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN BLACK HILLS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CENTRAL BLACK HILLS-SOUTHERN BLACK HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WYOMING BLACK HILLS-WESTON- NORTHEASTERN CROOK- 123 PM MDT TUE JUL 17 2012 /223 PM CDT TUE JUL 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS. ALSO WITH SUFFICIENT MOISTURE IN PLACE...SOME STORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF THUNDERSTORMS EXISTS WEDNESDAY...AND AGAIN THIS WEEKEND...BUT AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. JC
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RAPID CITY SD
810 AM MDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 9 SE CAMP CROOK 45.46N 103.85W
07/16/2012 E70.00 MPH HARDING SD PUBLIC
TWO INCHES OF HAIL ON THE GROUND RANGING IN SIZE FROM
NICKLE TO GOLFBALL. WIND GUSTS OF 70 MPH AND WATER
RUNNING EVERYWHERE FROM BRIEF HEAVY RAIN.
0315 PM HAIL 9 SE CAMP CROOK 45.46N 103.85W
07/16/2012 E1.75 INCH HARDING SD PUBLIC
TWO INCHES OF HAIL ON THE GROUND RANGING IN SIZE FROM
NICKLE TO GOLFBALL. WIND GUSTS OF 70 MPH AND WATER
RUNNING EVERYWHERE FROM BRIEF HEAVY RAIN.
0318 PM TSTM WND GST 11 S CAMP CROOK 45.39N 103.98W
07/16/2012 E60.00 MPH HARDING SD PUBLIC
PEA TO NICKEL SIZE HAIL
0318 PM TSTM WND GST 10 S CAMP CROOK 45.41N 103.98W
07/16/2012 E60.00 MPH HARDING SD PUBLIC
SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS OVER 60 MPH.
DIME SIZE HAIL
0400 PM TSTM WND GST 8 S BUFFALO 45.47N 103.55W
07/16/2012 E70.00 MPH HARDING SD LAW ENFORCEMENT
60 TO 70 MPH WINDS
0400 PM HAIL 8 SW BUFFALO 45.50N 103.66W
07/16/2012 E1.50 INCH HARDING SD PUBLIC
HAIL RANGING FROM DIME TO PING PONG BALL COMPLETELY
COVERING THE GROUND. WIND GUSTS OF 60 TO 70 MPH AND 1
INCH OF RAIN.
0400 PM TSTM WND GST 8 SW BUFFALO 45.50N 103.66W
07/16/2012 E70.00 MPH HARDING SD PUBLIC
HAIL RANGING FROM DIME TO PING PONG BALL COMPLETELY
COVERING THE GROUND. WIND GUSTS OF 60 TO 70 MPH AND 1
INCH OF RAIN.
0408 PM HAIL 1 S BUFFALO 45.57N 103.55W
07/16/2012 E1.50 INCH HARDING SD LAW ENFORCEMENT
0420 PM HAIL 7 S BUFFALO 45.48N 103.55W
07/16/2012 E0.50 INCH HARDING SD LAW ENFORCEMENT
1 INCH OF ICE ON ROADS WITH THE HILLS AND GROUND
COMPLETELY WHITE FROM THE HAIL.
0422 PM HAIL 7 S BUFFALO 45.48N 103.55W
07/16/2012 E1.00 INCH HARDING SD STORM CHASER
MOST HAIL WAS LESS THAN 1 INCH BUT A FEW QUARTERS REMAIN.
1/2 MILE STRETCH OF HWY 85 ABOUT 9 MILES SOUTH OF BUFFALO
WAS COVERED WITH SMALL HAIL.
0500 PM HAIL 13 S MEADOW 45.35N 102.22W
07/16/2012 E1.00 INCH PERKINS SD PUBLIC
MOST HAIL WAS PEA TO MARBLE WITH A FEW PIECES QUARTER
SIZE
0510 PM TSTM WND GST 8 ESE MEADOW 45.47N 102.07W
07/16/2012 E60.00 MPH PERKINS SD TRAINED SPOTTER
0530 PM TSTM WND GST 5 S PRAIRIE CITY 45.46N 102.80W
07/16/2012 E60.00 MPH PERKINS SD PUBLIC
HEAVY RAIN WITH 1/4 TO 1/2 INCH HAIL.
0535 PM HAIL 4 W GLAD VALLEY 45.40N 101.87W
07/16/2012 E1.25 INCH ZIEBACH SD PUBLIC
0535 PM TSTM WND GST 4 W GLAD VALLEY 45.40N 101.87W
07/16/2012 E60.00 MPH ZIEBACH SD PUBLIC
0555 PM HEAVY RAIN 7 SE MEADOW 45.46N 102.11W
07/16/2012 E1.00 INCH PERKINS SD TRAINED SPOTTER
1 INCH OF RAIN IN 1 HOUR.
0655 PM TSTM WND GST 2 NW USTA 45.24N 102.19W
07/16/2012 E60.00 MPH PERKINS SD PUBLIC
BRIEF HEAVY RAIN.
0658 PM TSTM WND GST FAITH 45.02N 102.03W
07/16/2012 M66.00 MPH MEADE SD ASOS
0710 PM TSTM WND GST 4 ESE FAITH 44.99N 101.96W
07/16/2012 E70.00 MPH ZIEBACH SD TRAINED SPOTTER
0710 PM HAIL 4 ESE FAITH 44.99N 101.96W
07/16/2012 E1.00 INCH ZIEBACH SD TRAINED SPOTTER
0750 PM TSTM WND GST 3 ENE RED ELM 45.07N 101.73W
07/16/2012 E60.00 MPH ZIEBACH SD TRAINED SPOTTER
NICKEL SIZE HAIL
0812 PM HAIL 1 NE DUPREE 45.06N 101.58W
07/16/2012 E1.50 INCH ZIEBACH SD PUBLIC
0700 AM HEAVY RAIN 8 WNW USTA 45.26N 102.31W
07/17/2012 E2.25 INCH PERKINS SD TRAINED SPOTTER
STORM TOTAL RAINFALL FROM PAST 24 HORUS.
0700 AM HEAVY RAIN 13 W LODGEPOLE 45.81N 102.93W
07/17/2012 E0.75 INCH PERKINS SD TRAINED SPOTTER
STORM TOTAL PRECIPITATION
&&
THIS TABLE LISTS THE REPORTS BY HAIL SIZE OR WIND SPEED OR RAIN
AMOUNT...AND MAY NOT NECESSARILY BE THE FINAL HAIL SIZE OR WIND
SPEED OR RAIN AMOUNT FOR THAT LOCATION.
HAIL REPORTS LISTED BY SIZE (INCHES)
SIZE LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
1.75 9 SE CAMP CROOK SD HARDING 0315 PM
TWO INCHES OF HAIL ON THE GROUND RANGING IN
SIZE FROM NICKLE TO GOLFBALL. WIND GUSTS OF
70 MPH AND WATER RUNNING EVERYWHERE FROM
BRIEF HEAVY RAIN.
1.50 1 NE DUPREE SD ZIEBACH 0812 PM
1.50 1 S BUFFALO SD HARDING 0408 PM
1.50 8 SW BUFFALO SD HARDING 0400 PM
HAIL RANGING FROM DIME TO PING PONG BALL
COMPLETELY COVERING THE GROUND. WIND GUSTS OF
60 TO 70 MPH AND 1 INCH OF RAIN.
1.25 4 W GLAD VALLEY SD ZIEBACH 0535 PM
1.00 4 ESE FAITH SD ZIEBACH 0710 PM
1.00 13 S MEADOW SD PERKINS 0500 PM
MOST HAIL WAS PEA TO MARBLE WITH A FEW PIECES
QUARTER SIZE
1.00 7 S BUFFALO SD HARDING 0422 PM
MOST HAIL WAS LESS THAN 1 INCH BUT A FEW
QUARTERS REMAIN. 1/2 MILE STRETCH OF HWY 85
ABOUT 9 MILES SOUTH OF BUFFALO WAS COVERED
WITH SMALL HAIL.
0.50 7 S BUFFALO SD HARDING 0420 PM
1 INCH OF ICE ON ROADS WITH THE HILLS AND
GROUND COMPLETELY WHITE FROM THE HAIL.
TSTM WIND REPORTS LISTED BY SPEED (MPH)
SPEED LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
70.00 4 ESE FAITH SD ZIEBACH 0710 PM
70.00 8 SW BUFFALO SD HARDING 0400 PM
HAIL RANGING FROM DIME TO PING PONG BALL
COMPLETELY COVERING THE GROUND. WIND GUSTS OF
60 TO 70 MPH AND 1 INCH OF RAIN.
70.00 8 S BUFFALO SD HARDING 0400 PM
60 TO 70 MPH WINDS
70.00 9 SE CAMP CROOK SD HARDING 0315 PM
TWO INCHES OF HAIL ON THE GROUND RANGING IN
SIZE FROM NICKLE TO GOLFBALL. WIND GUSTS OF
70 MPH AND WATER RUNNING EVERYWHERE FROM
BRIEF HEAVY RAIN.
66.00 FAITH SD MEADE 0658 PM
60.00 3 ENE RED ELM SD ZIEBACH 0750 PM
NICKEL SIZE HAIL
60.00 2 NW USTA SD PERKINS 0655 PM
BRIEF HEAVY RAIN.
60.00 4 W GLAD VALLEY SD ZIEBACH 0535 PM
60.00 5 S PRAIRIE CITY SD PERKINS 0530 PM
HEAVY RAIN WITH 1/4 TO 1/2 INCH HAIL.
60.00 8 ESE MEADOW SD PERKINS 0510 PM
60.00 10 S CAMP CROOK SD HARDING 0318 PM
SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS
OVER 60 MPH. DIME SIZE HAIL
60.00 11 S CAMP CROOK SD HARDING 0318 PM
PEA TO NICKEL SIZE HAIL
RAIN AMOUNTS (INCHES)
AMOUNT LOCATION ST COUNTY TIME
------ ----------------------- -- -------------- -------
2.25 8 WNW USTA SD PERKINS 0700 AM
STORM TOTAL RAINFALL FROM PAST 24 HORUS.
1.00 7 SE MEADOW SD PERKINS 0555 PM
1 INCH OF RAIN IN 1 HOUR.
0.75 13 W LODGEPOLE SD PERKINS 0700 AM
STORM TOTAL PRECIPITATION
SMITHPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
817 AM MDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST 9 SE CAMP CROOK 45.46N 103.85W
07/16/2012 E70.00 MPH HARDING SD PUBLIC
TWO INCHES OF HAIL ON THE GROUND RANGING IN SIZE FROM
NICKLE TO GOLFBALL. WIND GUSTS OF 70 MPH AND WATER
RUNNING EVERYWHERE FROM BRIEF HEAVY RAIN.
0315 PM HAIL 9 SE CAMP CROOK 45.46N 103.85W
07/16/2012 E1.75 INCH HARDING SD PUBLIC
TWO INCHES OF HAIL ON THE GROUND RANGING IN SIZE FROM
NICKLE TO GOLFBALL. WIND GUSTS OF 70 MPH AND WATER
RUNNING EVERYWHERE FROM BRIEF HEAVY RAIN.
0318 PM TSTM WND GST 10 S CAMP CROOK 45.41N 103.98W
07/16/2012 E60.00 MPH HARDING SD PUBLIC
SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS OVER 60 MPH.
DIME SIZE HAIL
0318 PM TSTM WND GST 11 S CAMP CROOK 45.39N 103.98W
07/16/2012 E60.00 MPH HARDING SD PUBLIC
PEA TO NICKEL SIZE HAIL
0400 PM HAIL 8 SW BUFFALO 45.50N 103.66W
07/16/2012 E1.50 INCH HARDING SD PUBLIC
HAIL RANGING FROM DIME TO PING PONG BALL COMPLETELY
COVERING THE GROUND. WIND GUSTS OF 60 TO 70 MPH AND 1
INCH OF RAIN.
0400 PM TSTM WND GST 8 SW BUFFALO 45.50N 103.66W
07/16/2012 E70.00 MPH HARDING SD PUBLIC
HAIL RANGING FROM DIME TO PING PONG BALL COMPLETELY
COVERING THE GROUND. WIND GUSTS OF 60 TO 70 MPH AND 1
INCH OF RAIN.
0400 PM TSTM WND GST 8 S BUFFALO 45.47N 103.55W
07/16/2012 E70.00 MPH HARDING SD LAW ENFORCEMENT
60 TO 70 MPH WINDS
0408 PM HAIL 1 S BUFFALO 45.57N 103.55W
07/16/2012 E1.50 INCH HARDING SD LAW ENFORCEMENT
0420 PM HAIL 7 S BUFFALO 45.48N 103.55W
07/16/2012 E0.50 INCH HARDING SD LAW ENFORCEMENT
1 INCH OF ICE ON ROADS WITH THE HILLS AND GROUND
COMPLETELY WHITE FROM THE HAIL.
0422 PM HAIL 7 S BUFFALO 45.48N 103.55W
07/16/2012 E1.00 INCH HARDING SD STORM CHASER
MOST HAIL WAS LESS THAN 1 INCH BUT A FEW QUARTERS REMAIN.
1/2 MILE STRETCH OF HWY 85 ABOUT 9 MILES SOUTH OF BUFFALO
WAS COVERED WITH SMALL HAIL.
0500 PM HAIL 13 S MEADOW 45.35N 102.22W
07/16/2012 E1.00 INCH PERKINS SD PUBLIC
MOST HAIL WAS PEA TO MARBLE WITH A FEW PIECES QUARTER
SIZE
0510 PM TSTM WND GST 8 ESE MEADOW 45.47N 102.07W
07/16/2012 E60.00 MPH PERKINS SD TRAINED SPOTTER
0515 PM TSTM WND GST 7 E REDIG 45.27N 103.40W
07/16/2012 E60.00 MPH HARDING SD TRAINED SPOTTER
1/2 INCH HAIL AND 0.95 INCHES OF RAIN.
0530 PM TSTM WND GST 5 S PRAIRIE CITY 45.46N 102.80W
07/16/2012 E60.00 MPH PERKINS SD PUBLIC
HEAVY RAIN WITH 1/4 TO 1/2 INCH HAIL.
0535 PM HAIL 4 W GLAD VALLEY 45.40N 101.87W
07/16/2012 E1.25 INCH ZIEBACH SD PUBLIC
0535 PM TSTM WND GST 4 W GLAD VALLEY 45.40N 101.87W
07/16/2012 E60.00 MPH ZIEBACH SD PUBLIC
0555 PM HEAVY RAIN 7 SE MEADOW 45.46N 102.11W
07/16/2012 E1.00 INCH PERKINS SD TRAINED SPOTTER
1 INCH OF RAIN IN 1 HOUR.
0655 PM TSTM WND GST 2 NW USTA 45.24N 102.19W
07/16/2012 E60.00 MPH PERKINS SD PUBLIC
BRIEF HEAVY RAIN.
0658 PM TSTM WND GST FAITH 45.02N 102.03W
07/16/2012 M66.00 MPH MEADE SD ASOS
0710 PM HAIL 4 ESE FAITH 44.99N 101.96W
07/16/2012 E1.00 INCH ZIEBACH SD TRAINED SPOTTER
0710 PM TSTM WND GST 4 ESE FAITH 44.99N 101.96W
07/16/2012 E70.00 MPH ZIEBACH SD TRAINED SPOTTER
0750 PM TSTM WND GST 3 ENE RED ELM 45.07N 101.73W
07/16/2012 E60.00 MPH ZIEBACH SD TRAINED SPOTTER
NICKEL SIZE HAIL
0812 PM HAIL 1 NE DUPREE 45.06N 101.58W
07/16/2012 E1.50 INCH ZIEBACH SD PUBLIC
0700 AM HEAVY RAIN 8 WNW USTA 45.26N 102.31W
07/17/2012 E2.25 INCH PERKINS SD TRAINED SPOTTER
STORM TOTAL RAINFALL FROM PAST 24 HORUS.
0700 AM HEAVY RAIN 13 W LODGEPOLE 45.81N 102.93W
07/17/2012 E0.75 INCH PERKINS SD TRAINED SPOTTER
STORM TOTAL PRECIPITATION
&&
MSMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1246 PM MDT TUE JUL 17 2012 WYZ057-171930- WYOMING BLACK HILLS WY- 1246 PM MDT TUE JUL 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROOK COUNTY UNTIL 130 PM MDT... AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF WARREN PEAK...OR 9 MILES NORTHEAST OF SUNDANCE...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EASTERN CROOK COUNTY. THIS INCLUDES INTERSTATE 90 BETWEEN WYOMING MILE MARKERS 191 AND 203... && LAT...LON 4458 10409 4440 10427 4449 10441 4465 10427 TIME...MOT...LOC 1846Z 316DEG 7KT 4451 10427 BARBER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 1255 PM MDT TUE JUL 17 2012 SDZ024-025-072-171945- NORTHERN BLACK HILLS SD-NORTHERN FOOT HILLS SD-STURGIS/PIEDMONT FOOT HILLS SD- 1255 PM MDT TUE JUL 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE AND EXTREME SOUTHWESTERN MEADE COUNTIES UNTIL 145 PM MDT... AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROWNSVILLE...OR 9 MILES SOUTH OF DEADWOOD...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BROWNSVILLE... GALENA... && LAT...LON 4445 10364 4433 10345 4415 10376 4424 10387 TIME...MOT...LOC 1855Z 223DEG 17KT 4425 10372 BARBER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
117 PM MDT TUE JUL 17 2012
SDZ025-WYZ057-172000-
NORTHERN FOOT HILLS SD-WYOMING BLACK HILLS WY-
117 PM MDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROOK AND NORTHWESTERN
LAWRENCE COUNTIES UNTIL 200 PM MDT...
AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEULAH...OR 12 MILES NORTHEAST OF
SUNDANCE...MOVING EAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BEULAH...
THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 1 AND
3...
THIS INCLUDES INTERSTATE 90 BETWEEN WYOMING MILE MARKERS 195 AND
207...
&&
LAT...LON 4463 10417 4460 10408 4457 10406 4458 10404
4457 10399 4447 10403 4446 10405 4443 10405
4439 10406 4445 10427
TIME...MOT...LOC 1917Z 287DEG 10KT 4450 10416
BARBERThe Rapid City radar (KUDX), 71 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2012Every state in 2012This day in weather historyWarnings in South Dakota, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 389394, 389396, 389398, 389399, 402195, 389401.